MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFILL HELICAL; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFILL HELICAL; EMBOLIZATION COIL
Model Number 101230HFIL-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The pusher, introducer, and implant were received.The microcatheter used in the case was not returned, as stated.The hypotube of the pusher was bent at the proximal end.The body coils near the hypotube body coil transition were damaged and offset.The monofilament tie knots on the pusher and the implant were observed to be intact.The strain relief was found to be undamaged and unburnt.The introducer tip was in good condition.The implant retained its helical shape.The implant displayed some damaged and offset coils near the distal end.The distal end of the implant was in good condition.The monofilament was removed from the pusher and it was observed to have a stretched tail profile.Based upon the investigation analysis and available information, the reported complaint is confirmed.The implant was observed to be detached from the pusher as the result of a broken monofilament.The stretched tail profile of the monofilament is indicative of over specification tensile forces being placed on the device.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization treatment, the coil broke within the microcatheter during advancement.The coil was removed in its entirety together with the microcatheter.There was no reported patient injury or intervention.

Brand Name
HYDROFILL HELICAL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8525526
Report Number2032493-2019-00088
Device Sequence Number16833966
Product Code HCG
UDI-Device Identifier00811425026946
UDI-Public(01)00811425026946(11)160517(17)210517(10)160517V1
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K113457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2021
Device Model Number101230HFIL-V
Device Lot Number160517V1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1